Sleep diorder, depression and mania. Taking nexito. Diagnosed mild bi polar. Advice?
Hi I'm a 37 yr old mum of three. Diagnosed mild bi polar at 18 yrs. treated with tegretol and prozec then seroxat inbetweeen pregnancies. My middle son 12 was diagnosed at 7 with ADHD, all the 'dys' and ODD. Medicated with concerta XL 36. I have frequent Episodes of depression and mania. Forgetfulness. OCD. I am sure a am on the ADHD spectrum too as am unable to relax for a second. will hyper focus on obscure things. obsessive cleaner and tidier. Am the SENCo an top British school here. Main concern is insomnia. My brain will not switch off at night. Have had sleep paralysis for 1 yr now. I am on 10mg nexito. Have come off the contraceptive pill. I use immovane at night. Would like to eventually be pill free but don't know how to. Have regularly therapy as life has thrown its challenges at me. Am always the life and soul of the party but feel possibly is a facade for deep rooted self esteem issue. What can I do about my sleep disorder and can I eventually get off the meds. Have heard horrible stuff about the Escitalopram ........
From the history you have provided, you have bipolar disorder for almost 20 years now. In long standing bipolar disorder you need to be on medications for long period of time for prophylaxis even when your symptoms are well controlled.
Esciatalopram may have been added for a recent depressive episode and most likely it will be given for the short term only.
As for your concern of ADHD spectrum, restlessness, anxiety and inability to concentrate can be a part of depression. Hyperactivity, impulsivity and 'inability to switch the brain off' can be symptoms of mania or hypomania too. There are many symptoms common to ADHD and Bipolar Disorder.
You may consult your psychiatrist to make sure you have not had ADHD as a comorbidity. ADHD starts early, right from childhood and does not appear in adulthood.
I find this answer helpful
1 user finds this helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]